MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY STEVENS; TENOTOMY SCISSORS

SYMMETRY SURGICAL INC SYMMETRY STEVENS; TENOTOMY SCISSORS
Model Number 224.67.63
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the tip of the scissor broke off during a procedure and feel into the incision site.The surgery was slightly delayed to remove the piece.There was no further harm to the patient.
 
Additional Manufacturer Narrative
The device was returned and confirmed to be lot number 25ae that were purchased in may 2023.Upon review of the device, it was confirmed that the fine tips of the scissors were broken off.The broken tips were not returned with the scissor.The material of the device in question was found to be within conformance per the product specifications.The type of damage noted is consistent with use not intended for the device.The tips of the scissors are delicate and can break if hit against something or dropped.There has been a total of 817 sold of all lots with two additional complaints recorded in 2018.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
SYMMETRY STEVENS
Common Device Name
TENOTOMY SCISSORS
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17306841
Report Number3007208013-2023-00029
Device Sequence Number17945395
Product Code LRW
UDI-Device Identifier00887482059753
UDI-Public00887482059753
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.67.63
Device Catalogue Number224.67.63
Device Lot Number25AE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown